# SDR CA000829006

- Difficulty date: August 2, 2000
- Submitted: January 19, 2001
- Operation: General aviation
- Make and model: Dhav DHC8103
- System (JASC): 2720 · Rudder Control System
- Part: Shaft
- Part number: 82710016003
- Condition: Broken
- Location: Rt Rudder Pedal
- Component: Rud.Pedal Shaft
- Stage of operation: TX
- How discovered: O
- Nature of condition: O
- Precautionary procedure: D

## Discrepancy

(CAN) AFFECTED PART RUDDER PEDAL SHAFT ASSY (WELDED) P/N 8270016-003. DURING BRAKING FOR FULL STOP ON TARMAC, R/H RUDDER PEDAL ASSEMBLY P/N 82710016-003 FAILED ON CAPTAINS PEDALS. INSPECTION REVEALED A BROKEN ARM ON THE RUDDER PEDAL SHAFT ASSY. DETAIL ISPECTION  SHOWED THAT A CRACK IN THE WELD HAD PROPAGATED UNTIL TOTAL SEPARATION OF THE ARM FROM THE SHAFT. A PART OF THE WELD INDICATED THAT THIS CRACK STARTED A LONG TIME AGO SINCE HALF OF THE CRACK SURFACE LENGTH HAD EVIDENCE OF RUST. WE HAVE INITIATED A ONE TIME BORESCOPE INSPECTION ON ALL OUR A/C, WHICH WE EXPECT TO COMPLETE WITHIN AUGUST 10. THIS ALSO IS REPORTED TO THE NORWEGIAN CAA. KARE PEDERSON (DIRECTOR ENG. DEPT.)
